Fertility / Infertility Expert Forum
worried about ivf med side effects
About This Forum:

Questions in the Fertility/Infertility forum are answered by medical professionals. Topics covered include fertility or infertility issues, egg quality, fertility drugs and side effects, fertility tests, genetic testing, in-vitro fertilization (IVF), pregnancy reduction post IVF, ovulation, relationship issues, risk factors, sperm count/quality, and surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

worried about ivf med side effects

Hi there,

First off, I need to explain that I have an unusual fear of vomiting. So I naturally have a fear of my ivf meds making me sick. I took my first dose lastnight of 200iu follistim and 75iu menopur. I will be lowering my dose of follistim to 150iu in two more days. After my first dose lastnight I have had no side effects, do you think I would have had that by now, or do those side effects usually come later after taking it longer. Thank you,

Carisa
Related Discussions
Avatar_n_tn
The fertility injection medications do not usually lead to side effects like nausea. Remember, the hormones in the drugs, FSH and LH, are the same hormones that occur naturally in your body from the pituitary gland - the difference is that the amount is much higher in the drugs. The most common side effects from the injections are multiple gestation, abdominal bloating after ovulation or egg retrieval (if you are doing IVF) and rarely (less than 3% of the time) ovarian hyperstimulation.
8 Comments
Blank
Avatar_n_tn
I personally had very mild to no side effects while I was on the meds....however I had problems after I had my eggs retrieved...I had OHSS and had fluid retention, nausea & vomitting...of course there is a slim chance of you getting this.  They told me eat high protein and drink gatorade & Ensure to prevent OHSS.    Good luck!
Blank
183933_tn?1290220562
thank you, i will do that.....
Blank
Avatar_n_tn
I went through in vitro treatment last month. I experiences the side effects of the injections quite a bit. I was bloated, depressed, sleepy. The only time I felt like vomitting was the first day of taking the injections.
After that it was all gone. Good luck with your treatment
Blank
Avatar_n_tn
I have had 10 IVF cycles (sucker for punishment!) and I only experienced nausea once and that was a bad reaction to the general when they were doing the collection.  I think if you worry about it too much you will be more likely to make yourself sick.  Try to relax and it will all be OK. The side effects I experienced from the meds were mainly mood swings, headaches and some bloating - but they are nothing compared to the emotional rollercoaster that the IVF program involves.  I would recommend taking up yoga or meditation to get you through. Unfortunately we were not successful with IVF and are now adopting a little girl from China.  But don't let that scare you as I know that it does work for many many people.
cheers and good luck
Blank
183933_tn?1290220562
Congratulations on your adoption, there are several people in our church that have adopted from China. Their girls are adorable!! You are very lucky. I have actually thought about it myself.

I have a question for you. I have now been on my meds for four days, tonight will be the fifth. Is it normal to feel a little crampy and sore down in the abdomen area at this point? I'm not bloated at all, just a little sore. What do you think? I will definitely try some relaxation techniques, I am doing acupuncture and I think that is helping!

Carisa
Blank
Avatar_n_tn
hi,

I have just started ivf (yesterday first down grade injection) I have only been through this once before but had to stop because of severe anxiety, I already feel anxious do you think this is purely psychological as I have been told by the hospital that it is, or do you think I could be genuinly over sensisitve to my drugs as a friend (a Midwife) suggested.
Blank
Avatar_n_tn
I too am worried about the side effects of these meds.
I have just started infertility treatment. Did one natural ovulation cycle Insemination with HCG Injectibles and Trigger.
Failed -egg was rather small when it was triggered 18mm? Is that too small.
My History is: Laser Removal of Endometriosis Bit behind Left Ovary (not on it) and Uterus Fibroid on the Right-this last yr in June-Got very bad colitis and bloody loose stools 4 days after surgery and had to be in hospital for 5 days (MRI said Sigmoid Colon was all inflammed)-Could this have happened due to the laser stuff of just the stress IBS-I have always had a bit of IBS? Since then I still have pain now and the in the large intestine along with nasty spasms???
Husband has Tunnel Assay Sperm 27% Abnormal-does not unpack to fertilize egg well (told it should be <15%)
I have just finished my period but it was horrible -cramps all the time. Now the colitis (bowel spasms have kicked in so taking Colofax for large bowel spasms.
Will see the doc in 2 days and since we are going away for work I would like to do more treatment in July giving myself a rest. NOW!!!! Should I do the IUI with the ovulation meds OR IVF??? I am scared of the side effects of the ovulating drugs -I don't want to get hyperstimulated and get OHSS and Colitis and god knows what... really scared. I guess I will talk to the doc and see if I start with lower dose and convert IUI cycle to IVF if too mant eggs???
Blank
Avatar_n_tn
A related discussion, Side effect of IVF was started.
Blank
Avatar_n_tn
A related discussion, IVF MEDICATION FOR EGG FREEZING was started.
Blank
Avatar_n_tn
A related discussion, ivf injection of fsh and hpv will i get cerv. cancer? was started.
Blank
Continue discussion Blank
This Forum's Experts
603463_tn?1220630455
Elaine Brown, MDBlank
Elaine Brown, MD - BLOG
Billings, MT
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank